MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER
Model Number B5-2C
Health Effect - Clinical Codes Pneumothorax (2012); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported during aspiration valve procedure for bronchoscopic lung volume reduction (indication: emphysema) using a disposable balloon catheter, the distal tip of catheter was noticeably bent when in view through working channel of scope.The bend did not allow proper navigation in left upper lobe for accurate sizing.Balloon was taken out and replaced with a new one.The patient experienced almost immediate atelectasis of the left upper lobe and pneumothorax.The patient was taken to interventional radiology (ir) for chest tube placement, and then to the intensive care unit (icu).There were no reported challenges with the patient's anatomy that could have caused or contributed to the reported event.The patient's current condition is reported to be good with improvement in his breathing at home with daily exercises.
 
Event or Problem Description
Correction to g3 of the initial medwatch.The aware date should be 19-may-2021.

Brand Name
DISPOSABLE BALLOON CATHETER
Common Device Name
DISPOSABLE BALLOON CATHETER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11999861
Report Number2951238-2021-00347
Device Sequence Number14252237
Product Code EOQ
UDI-Device Identifier04953170047398
UDI-Public04953170047398
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
Report Date (Section F) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB5-2C
Device Lot Number14K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/19/2021
Event Location Hospital
Date Report to Manufacturer05/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date12/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexMale
Patient Weight95 KG